Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 4, 2004, 10:33 AM CST for Coke County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2004, 10:33 AM CST (16:33 UTC)
- Expired
- Mar 4, 2004, 11:15 AM CST
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Coke County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 11:00 AM CST | TSTM WND GST 0 | Bronte, TX | ROOF DAMAGE REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 9:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS54 KSJT 041633
SVRSJT
TXC081-041715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1031 AM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COKE COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF ROBERT LEE
* UNTIL 1115 AM CST
* AT 1026 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH AND DIME SIZE HAIL. THIS STORM WAS LOCATED 19
MILES WEST OF SANCO...OR ABOUT 11 MILES NORTHEAST OF STERLING
CITY...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANCO AND ROBERT LEE BY 1050 AM CST
BRONTE BY 1100 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3206 10079 3180 10076 3180 10026 3206 10028
3204 10046
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:44 AM CST, 7 hours 49 minutes earlier.
Area forecast discussion, Mar 4, 2:44 AM CST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 244 AM CST THU MAR 4 2004 .SHORT TERM...BUSY DAY COMING UP...TOO MUCH GOING ON FOR A LONG DISCUSSION. UPPER LOW MOVING ACROSS NORTHERN MEXICO AND THINGS LOOK TO BE ON TARGET TO GET STORMS FIRING UP. CURRENTLY SEVERE THUNDERSTORM WATCH MAINLY TO OUR NORTH AND WEST THAT INCLUDES A FEW BIG COUNTRY COUNTIES. DISCUSSIONS WITH SPC INDICATE POSSIBLE TORNADO WATCH FOR MOST OF OUR CWA. SINCE THERE HAS NOT BEEN A LOT OF RAIN...AS OVERRUNNING DID NOT PRODUCE THE ANTICIPATED RAINFALL...WILL LET FLASH FLOOD WATCH DIE A NATURAL DEATH. POTENTIAL FOR HEAVY RAINFALL LIKELY WITH STORMS... BUT STORMS ARE MOVING AT A GOOD CLIP SO PROLONGED PERIODS OF HEAVY RAINFALL WILL BE LIMITED. WILL HAVE TO MONITOR AREAS IF STORMS TRAIN. && .LONG TERM...NO CHANGES MADE && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 47 65 38 / 90 20 10 0 SAN ANGELO 67 47 68 38 / 70 10 10 0 JUNCTION 73 46 73 40 / 80 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... SVR THUNDERSTORM WATCH NORTHERN BIG COUNTRY...MANY MORE WACTH WARNINGS TO COME...LAKE WIND ADVISORY AS WELL. && 19/25
Hazardous weather outlook, Mar 4, 5:41 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 541 AM CST THU MAR 4 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-051130- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 541 AM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... AS A STRONG STORM SYSTEM MOVES TOWARD WESTERN TEXAS FROM NORTHERN MEXICO...NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS WEST CENTRAL TEXAS TODAY. WITH THE STRONG LIFT...INSTABILITY AND FAVORABLE VERTICAL WIND SHEAR ASSOCIATED WITH THE APPROACHING STORM SYSTEM...SOME STORMS WILL LIKELY BE SEVERE. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS...AND SOME LOCATIONS COULD RECEIVE ONE TO TWO INCHES OF RAIN. A WARM FRONT WILL LIFT NORTHWARD INTO THE BIG COUNTRY EARLY THIS MORNING. A DRYLINE WILL ADVANCE EASTWARD ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. THE THREAT FOR STORMS WILL END AFTER THE DRYLINE PASSES. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. 19
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:17 AM CST | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| Mar 4, 9:47 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 43 min |
| Mar 4, 9:58 AM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Mar 4, 10:10 AM CST | Severe Thunderstorm Warning | SJT | Irion | 50 min |
| Mar 4, 10:28 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 47 min |
| Mar 4, 10:41 AM CST | Tornado Warning | SJT | Tom Green | 49 min |
| Mar 4, 10:42 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| Mar 4, 10:48 AM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 42 min |
| Mar 4, 10:55 AM CST | Tornado Warning | SJT | Coke | 50 min |
| Mar 4, 11:00 AM CST | Tornado Warning | SJT | Nolan | 30 min |
| Mar 4, 11:05 AM CST | Tornado Warning | SJT | Fisher | 25 min |
| Mar 4, 11:06 AM CST | Severe Thunderstorm Warning | SJT | Concho | 39 min |
| Mar 4, 11:15 AM CST | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Mar 4, 11:20 AM CST | Tornado Warning | SJT | Jones | 40 min |
| Mar 4, 11:24 AM CST | Tornado Warning | SJT | Taylor | 51 min |
| Mar 4, 11:43 AM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 62 min |
| Mar 4, 11:49 AM CST | Severe Thunderstorm Warning | SJT | Concho | 41 min |
| Mar 4, 11:49 AM CST | Tornado Warning | SJT | Haskell | 41 min |
| Mar 4, 11:57 AM CST | Tornado Warning | SJT | Callahan, Shackelford | 48 min |
| Mar 4, 12:09 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard, Throckmorton | 51 min |
| Mar 4, 12:17 PM CST | Tornado Warning | SJT | McCulloch, Mason | 43 min |
| Mar 4, 12:24 PM CST | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Mar 4, 12:28 PM CST | Tornado Warning | SJT | Brown | 62 min |
| Mar 4, 12:32 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.